Sub-riemannian sphere in Martinet flat case

A. Agrachev; B. Bonnard; M. Chyba; I. Kupka

ESAIM: Control, Optimisation and Calculus of Variations (1997)

  • Volume: 2, page 377-448
  • ISSN: 1292-8119

How to cite


Agrachev, A., et al. "Sub-riemannian sphere in Martinet flat case." ESAIM: Control, Optimisation and Calculus of Variations 2 (1997): 377-448. <>.

author = {Agrachev, A., Bonnard, B., Chyba, M., Kupka, I.},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {sub-Riemannian geometry; Martinet distribution; cut locus; conjugate loci},
language = {eng},
pages = {377-448},
publisher = {EDP Sciences},
title = {Sub-riemannian sphere in Martinet flat case},
url = {},
volume = {2},
year = {1997},

AU - Agrachev, A.
AU - Bonnard, B.
AU - Chyba, M.
AU - Kupka, I.
TI - Sub-riemannian sphere in Martinet flat case
JO - ESAIM: Control, Optimisation and Calculus of Variations
PY - 1997
PB - EDP Sciences
VL - 2
SP - 377
EP - 448
LA - eng
KW - sub-Riemannian geometry; Martinet distribution; cut locus; conjugate loci
UR -
ER -


  1. [1] A. Agrachev, A. V. Sarychev: Strong minimality of abnormal geodesics for 2-distributions, Journal of Dynamical and control Systems, 2, 1995, 139-176. Zbl0951.53029MR1333769
  2. [2] A. Agrachev: Exponential mappings for contact sub-Riemannian structures, Journal of dynamical and Control Systems, 2, 1996, 321-358. Zbl0941.53022MR1403262
  3. [3] A. Agrachev: Any smooth simple H1-local length minimizer in the Carnot-Caratheodory space is a C0-local minimizer, Preprint of Laboratoire de Topologie, Dijon, 1996. 
  4. [4] V. I. Arnold: Méthodes mathématiques pour la mécanique classique, Éditions MIR, Moscou, 1976. Zbl0385.70001MR474391
  5. [5] G.A. Bliss: Lectures on the calculus of variations, The University of Chicago Press, 1946. Zbl0063.00459MR17881
  6. [6] B. Bonnard: Feedback equivalence for nonlinear systems and the time optimal control problem, SIAM J. on Control and Opt., 29, 1991, 1300-1321. Zbl0744.93033MR1132184
  7. [7] B. Bonnard, M. Chyba: Exponential mapping, sphere and waves front in SR-geometry: the generic integrable Martinet case, Preprint of Laboratoire de Topologie, Dijon, 1997. 
  8. [8] B. Bonnard, M. Chyba, H. Heutte: Contrôle optimal géométrique appliqué, Preprint of Laboratoire de Topologie, Dijon, 1995. 
  9. [9] B. Bonnard, M. Chyba, I. Kupka: Non-integrable geodesics in SR Martinet geometry, in Proceedings AMS conference, Boulder, 1997. Zbl0963.53015
  10. [10] B. Bonnard, M. Chyba, E. Trélat: Sub-Riemannian geometry: one parameter deformation of the Martinet flat case, to appear in Journal of Dynamical and Control Systems. Zbl0967.53020MR1605346
  11. [11] R. W. Brockett: Control theory and singular Riemannian geometry, in New directions in applied Math., Springer-Verlag, New-York, 1981. Zbl0483.49035MR661282
  12. [12] E. Cartan: Leçons sur la géométrie des espaces de Riemann, Ed. J. Gabay, Paris, 1988. Zbl0060.38101MR1191392
  13. [13] H. Davis: Introduction to non linear differential and integral equation, Dover, New-York, 1962. Zbl0106.28904
  14. [14] J. Dieudonné: Calcul Infinitésimal, Hermann, Paris, 1980. Zbl0497.26004MR226971
  15. [15] M. Do Carmo: Riemannian geometry, Birkhauser, Boston, 1992. Zbl0752.53001MR1138207
  16. [16] L. V .D. Dries, A. Macintyre, D. Marker: The elementary theory of restricted analytic fields with exponentiation, Annals of Mathematics, 140, 1994, 183-205. Zbl0837.12006MR1289495
  17. [17] C. El Alaoui, J. P. Gauthier, I. Kupka: Small sub-Riemannian balls on R3, Journal of dynamical and Control Systems, 2, 1996, 359-421. Zbl0941.53024MR1403263
  18. [18] R. Gérard, H. Tahora: Singular nonlinear PDE, Vieweg-Verlag, Germany, 1996. 
  19. [19] J. Gregory: Quadratic form theory and differential equation, Academic Press, New-York, 1980. Zbl0468.15015MR599362
  20. [20] U. Hamenstadt: Some regularity theorem for Carnot-Caratheodory metries, J. Differential geometry, 32, 1991, 819-850. Zbl0687.53041MR1078163
  21. [21] F. John: Partial differential equations, Springer-Verlag, New-York, 1971. Zbl0209.40001
  22. [22] A. G. Khovanskii: Fewnomials, Trans. AMS, 88, 1991. Zbl0728.12002MR1108621
  23. [23] I. Kupka: Abnormal extremals, Preprint, 1992. 
  24. [24] I. Kupka: Géométrie sous-Riemannienne, in Séminaire Bourbaki, 1996. MR1472545
  25. [25] D.F. Lawden: Elliptic functions and applications, Springer-Verlag, New-York, 1989. Zbl0689.33001MR1007595
  26. [26] E. B. Lee, L. Markus: Foundations of optimal control theory, John Wiley and Sons, New-York, 1967. Zbl0159.13201MR220537
  27. [27] J. M. Lion, J. P. Rolin: Théorèmes de préparation pour les fonctions logarithmo-exponentielles, Annales de l'Institut Fourier, 47, 1997, 859-884. Zbl0873.32004MR1465789
  28. [28] W. S. Liu and H. J. Susmann: Shortest paths for sub-Riemannian metries of rank two distributions, to appear in Trans. AMS. Zbl0843.53038
  29. [29] S. Lojasiewicz, H. J. Sussmann: Some examples of reachable sets and optimal cost functions that fail to be subanalytic, SIAM J. Control and Optimization, 23, 1985, 584-598. Zbl0569.49029MR791889
  30. [30] A. E. H. Love: A treatise of the mathematical theory of elasticity, Dover, 1944. Zbl0063.03651MR10851JFM47.0750.09
  31. [31] S. B. Myers: Connections between differential geometry and topology, Duke Math. J., 1, 1935, 376-391. MR1545884JFM61.0787.02
  32. [32] L. Pontriaguineet al.: Théorie mathématique des processus optimaux, Éditions MIR, Moscou, 1974. Zbl0289.49002MR358482
  33. [33] W. Respondek, M. Zhitomirskii: Feedback classification of nonlinear control Systems on 3-manifolds, to appear in Math. Control Systems and Signals. Zbl0925.93367MR1403291
  34. [34] M. Spivak: Differential geometry, Publish on Perish, Inc., Berkeley, 1979. 
  35. [35] R. Strichartz: Sub-Riemannian geometry, J. Differential geometry, 24, 1986, 221-263. Zbl0609.53021MR862049
  36. [36] J. Tannery, J. Molk: Eléments de la théorie des fonctions elliptiques, Tomes I à IV, Gauthier-Villars, Paris, 1896. Zbl25.0758.01JFM27.0335.01
  37. [37] A. Weinstein: The cut-locus and conjugate-locus of a Riemannian manifold, Annals of Maths, 87, 1968, 29-41. Zbl0159.23902MR221434
  38. [38] E. T. Whittaker, G. N. Watson: A course of modern analysis, Cambridge U. Press, New York, 1927. MR1424469JFM53.0180.04

Citations in EuDML Documents

  1. Monique Chyba, Le front d'onde en géométrie sous-riemannienne : le cas Martinet
  2. Bernard Bonnard, Monique Chyba, Méthodes géométriques et analytiques pour étudier l'application exponentielle, la sphère et le front d'onde en géométrie sous-riemannienne dans le cas Martinet
  3. Andrei A. Agrachev, Andrei V. Sarychev, Sub-Riemannian Metrics: Minimality of Abnormal Geodesics versus Subanalyticity
  4. Bernard Bonnard, Monique Chyba, Méthodes géométriques et analytiques pour étudier l'application exponentielle, la sphère et le front d'onde en géométrie sous-riemannienne dans le cas Martinet
  5. Andrei A. Grachev, Andrei V. Sarychev, Sub-riemannian metrics : minimality of abnormal geodesics versus subanalyticity
  6. Kanghai Tan, Xiaoping Yang, Subriemannian geodesics of Carnot groups of step 3
  7. Andrei Agrachev, Jean-Paul Gauthier, On the subanalyticity of Carnot–Caratheodory distances
  8. Roberta Ghezzi, On almost-Riemannian surfaces
  9. B. Bonnard, E. Trélat, On the role of abnormal minimizers in sub-riemannian geometry
  10. Emmanuel Trélat, Global subanalytic solutions of Hamilton–Jacobi type equations

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.